West Virginia, 2008

Hail and Damaging Winds in West Virginia, June 16, 2008

June 16, 2008 · NWS LWX · 5 events in 4 counties and zones

A cold front moved into the Mid Atlantic during the afternoon of June 16. With a warm moist atmosphere in place, numerous strong to severe thunderstorms developed in the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A cold front moved into the Mid Atlantic during the afternoon of June 16. With a warm moist atmosphere in place, numerous strong to severe thunderstorms developed in the afternoon and evening. Some storms produced damaging winds that led to the downing of trees in Grant, Hampshire and Jefferson Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 16, 12:30 PM EST, 30 minutes earlier.

Area forecast discussion, Jun 16, 12:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
130 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OVER THE MID ATLANTIC REGION TODAY AND
TONIGHT. THIS FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO
THE AREA...SOME POSSIBLY SEVERE. HIGH PRESSURE WILL BUILD BACK OVER
THE REGION ON TUESDAY. A LOW PRESSURE TROUGH WILL MOVE SOUTH OVER
THE AREA ON WEDNESDAY...WITH HIGH PRESSURE BUILDING BACK OVER THE
REGION FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
PKG WL BE UPDTD FOR SVR TSTM WATCH 551...VALID TIL 01Z. PRVS
THOUGHT PROCESS HOLDS. SWOMCD 1418 ADDRESSES MESOSCALE TRENDS
WELL.  ZFP ETC FORTHCOMING.

SFC CDFNT BACK ACRS OHVLY ATTM. HWVR...A CLUSTER OF TSRA HAS DVLP
AHD OF BNDRY...AND IS MVG INTO PTMC HIGHLANDS ATTM. RECENT TREND HAS
BEEN WEAKING LEADING EDGE...WHILE BACKBLDG HAS TAKEN PLACE. THAT WUD
SUGGEST THAT AMS E OF APPLCHNS NOT AS FVRBL. SUSPECT THAT WL CHG AS
DAY WEARS ON.

ABV THE SFC INVSN...12Z OBSVD IAD SNDG IS UNSTBL...W/ STEEP LAPSE
RATES NOTED H9-6. DONT THINK WE WL HV MUCH DFCLTY ERODING THE SFC
INSBLTY...WHICH MEANS THE THERMAL PROFILE WL BE FVRBL TO MIX DWN
STRONG WNDS. OTR BIG FACTOR THAT DIFFERENTIATE THIS EVENT FM PAST
CPL IS THE PRESENCE OF MID-UPR LVL FLOW...W/ UPR JET STREAK EDGING
INTO CWFA BY LT TAFTN-ELY EVE. MID LVL FLOW /40-50 KT/ ALREADY
EVIDENT AT ILN-PBZ. SO...SHEAR MUCH MORE FAVORABLE. THOSE TWO
FACTORS WL DRIVE CNVCTN FOR THE DAY. LEE TROF EVIDENT ON SFC
ANALYSIS...WHICH CAN FOCUS CNVCTN AS WELL AS TYPICAL TRRN FEATURES.
DEWPTS A BIT LOW...SO WONT BE THE INVERTED V SNDG. BUT...WBZ ARND
8900 FT SUGGESTS THAT LARGE HAIL WL BE A CONCERN...ALONG W/
DOWNDRAFT WNDS. THEN...ONCE COLD POOL/OUTFLOWS ESTABLISH...CNVCTN
MAY BE ABLE TO ORGANIZE INTO MULTICELL CLUSTERS. WRF-ARW4 SUGGESTS
SVRL WAVES OF TSRA. LOOKING AT HOW WEATHER HAS ALRADY ORGANIZED THRU
OHVLY...WONT BET AGAINST THAT.

THINK TSRA WL INITIATE NEAR NOON...BUT WL ORGANIZE THRUT AFTN AS MID
LVL WNDS INTERSECT LEE TROF AS HEATING MAXIMIZES. THAT WL MAKE FOR
AN ACTV LT AFTN-EVE. CWFA IN MDT RISK OF SVR TSRA PER SPC. NO
ARGUEMNTS THERE. WL BE LAUNCHING 18Z RAOB.

ENHANCED WORDING A BIT FOR WX THREATS TAFTN...AND BUMPED UP TEMPS
FOR SRN MD/CNTRL VA DUE TO XPCTD INSOLATION. HWVR...THE GRIDS LOOK
OK IN THE BIG PICTURE...AND THESE CHGS MAY NOT BE REFLECTED IN TXT
FCSTS.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 AM TUESDAY/...
WLY WNDS SHUD SHOVE MOST CNVCTN SE OF CWFA BY MIDNGT... BUT
ACTUALY CDFNT LAGS BHD CNVCTV FOCUS. THAT MEANS SOME LINGERING
SHRA/TSRA MAY PLAGUE SERN CWFA LONGER. WL KEEP CHC POPS DMH-JYO-
SHD THRU NGT. THAT MAY BE MORE PESSIMISTIC THAT REALITY...BUT ITS
A GOOD STARTING PLACE CONSIDERING UNCERTAINTIES.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
COOLER THAN NORMAL TEMPERATURES ARE STILL ON TRACK FOR THE WORK WEEK
INTO THE WEEKEND.

UPPER TROUGH WILL SETTLE OVER THE EASTERN SEABOARD FOR TUESDAY
THROUGH THE REMAINDER OF THE WEEK. BY WEEKS END...A STRONG PIECE OF
SHORTWAVE ENERGY WILL MOVE EAST OVER THE GULF STATES...SPAWNING AN
UPPER LOW IN THE BASE OF THE TROUGH.

AT THE SURFACE...HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ON
TUESDAY. A WEAK BOUNDARY MAY SLIP SOUTH OVER THE CWFA ON WEDNESDAY.
HIGH PRESSURE IS ANTICIPATED THROUGH THE REMAINDER OF THE WEEK. LOW
PRESSURE OVER THE SE STATES MAY BRING A ROUND OF PRECIP TO THE AREA
BY THE WEEKEND.

DID NOT MAKE MANY CHANGES TO THE LONG TERM PORTION OF THE FORECAST.
POPULATED WITH THE MOS GUIDE FOR MAX/MIN TEMPS. DUE TO THE COOLER
THAN NORMAL CONDITIONS EXPECTED...BUMPED MAX TEMPS DOWN A DEGREE OR
TWO.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VSBYS COULD GO DOWN TO 1-2SM BTWN 19 AND 01Z IN TSTMS. STRONG
GUSTY WINDS /30-40 KT/ AND HAIL ALSO PSBL W/ STORMS. STORMS
THEMSELVES WL ONLY AFFECT AIRFIELD FOR 30-60 MIN...BUT CANNOT RULE
OUT MULT ROUNDS.

CLOUDINESS WILL DECREASE BEHIND THE FRONT ON TUESDAY. VFR CONDITIONS
ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. HOWEVER...ISO/SCT
AFTERNOON CONVECTION EACH DAY.

&&

.MARINE...
STRONG GUSTY WINDS PSBL W/ STORMS LATE THIS AFTN AND THIS EVE. SCA
HAS BEEN ISSUED FOR NMRS SHRA. SMW/S LIKELY WL BE REQD INVOF
STRONGER STORMS. CDNFT WL WORK THRU OVNGT...SO CANNOT RULE OUT TSRA
THRU NGT.

HAVE RAISED A SMALL CRAFT ADVISORY FOR TUESDAY. BUFKIT SOUNDINGS AND
THE LOCAL WRF BOTH SHOW THE POTENTIAL FOR 25 KT WIND GUSTS BEHIND
THE COLD FRONT. THE GRADIENT SHOULD LESSEN AFTER SUNSET...SO ONLY
TOOK THE HEADLINE TO 00Z.

NO OTHER HEADLINES ARE ANTICIPATED THROUGH THE LONG TERM PERIOD.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     ANZ530>537.
     SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT TUESDAY FOR
     ANZ530>537.

&&

SYNOPSIS...NWL
NEAR TERM...HTS
SHORT TERM...HTS/ABW
LONG TERM...NWL
AVIATION...NWL/HTS/ABW
MARINE...NWL/HTS/ABW
Hazardous weather outlook, Jun 16, 12:42 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
142 PM EDT MON JUN 16 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
171000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
142 PM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM. NUMEROUS
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE
REGION. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY THREATS. THUNDERSTORMS WILL
DEVELOP ACROSS THE BALTIMORE WASHINGTON METROPOLITAN AREA BETWEEN
2 AND 4PM...AND WILL MAKE IT SOUTH TO ANNAPOLIS...FREDERICKSBURG...
AND SOUTHERN MARYLAND DURING THE EVENING COMMUTE. RESIDENTS SHOULD
MONITOR THE WEATHER FOR THE POTENTIAL ISSUANCE OF A SEVERE WEATHER
WARNINGS.

IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED...AND
SPECIAL MARINE WARNINGS ARE POSSIBLE ACROSS THE TIDAL POTOMAC
RIVER AND MARYLAND CHESAPEAKE BAY LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY WINDS ARE EXPECTED ON THE BAY AND POTOMAC TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED. PLEASE FORWARD ANY DAMAGING WIND OR
HAIL REPORTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-171000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
142 PM EDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM. NUMEROUS
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE
REGION. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY THREATS. RESIDENTS SHOULD MONITOR
THE WEATHER FOR THE POTENTIAL ISSUANCE OF A SEVERE WEATHER WARNINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED. PLEASE FORWARD ANY DAMAGING WIND OR
HAIL REPORTS TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, Jun 16, 11:03 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1203 PM EDT MON JUN 16 2008

VAZ027-029-030-WVZ055-161630-
PAGE VA-WARREN VA-SHENANDOAH VA-HARDY WV-
1203 PM EDT MON JUN 16 2008

...STRONG THUNDERSTORMS TO AFFECT PAGE...WARREN...SHENANDOAH AND
HARDY COUNTIES...

AT 1203 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES WEST OF PERRY...MOVING EAST AT 52 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN...SMALL HAIL
AND WIND GUSTS TO 50 MPH.

STRASBURG WILL BE AFFECTED BY THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

HTS
Special weather statement, Jun 16, 11:08 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1208 PM EDT MON JUN 16 2008

MDZ013-016>018-161700-
PRINCE GEORGES MD-CALVERT MD-CHARLES MD-ST. MARYS MD-
1208 PM EDT MON JUN 16 2008

...DEVELOPING THUNDERSTORM TO AFFECT PRINCE GEORGES...CALVERT...
CHARLES AND ST. MARYS COUNTIES...

AT 1208 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF BRYANTOWN...MOVING EAST AT 37 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL
HAIL AND WIND GUSTS TO 50 MPH.

THE COMMUNITIES OF GOLDEN BEACH...PRINCE FREDERICK AND LUSBY WILL BE
AFFECTED BY THIS STORM.

HTS
Special weather statement, Jun 16, 12:15 PM EST, 45 minutes before
DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ021-025>031-
036>042-050>057-WVZ050>055-501>504-162100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
115 PM EDT MON JUN 16 2008

...ANOTHER ROUND OF DAMAGING THUNDERSTORMS ANTICIPATED TODAY...

THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND EVENING ACROSS THE
REGION. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY THREATS. THUNDERSTORMS WILL DEVELOP
ACROSS THE BALTIMORE WASHINGTON METROPOLITAN AREA DURING THE MID
AFTERNOON AND EVENING...AND WILL MAKE IT SOUTH TO ANNAPOLIS...
FREDERICKSBURG...AND SOUTHERN MARYLAND DURING THE EVENING COMMUTE.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 9 PM FOR
POTENTIAL FOR DAMAGING STORMS THIS AFTERNOON AND EVENING. RESIDENTS
SHOULD MONITOR THE WEATHER FOR THE POTENTIAL ISSUANCE OF WARNINGS
WHICH MEANS SEVERE WEATHER IS IMMINENT TO YOUR AREA. THE MAIN
THREATS TODAY ARE DAMAGING WIND GUSTS AND LARGE HAIL.

HTS/CAS
Special weather statement, Jun 16, 12:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
120 PM EDT MON JUN 16 2008

VAZ026-027-WVZ054-055-502-161800-
SHENANDOAH VA-PENDLETON WV-HARDY WV-EASTERN GRANT WV-ROCKINGHAM VA-
120 PM EDT MON JUN 16 2008

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...NORTHERN
PENDLETON...HARDY...SOUTHERN GRANT AND FAR NORTHERN ROCKINGHAM
COUNTIES...

AT 120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LANDES IN SOUTHERN GRANT COUNTY...MOVING EAST AT 36 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. A BRIEF DOWNPOUR AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO ANTICIPATED.

THE COMMUNITY OF MATHIAS WILL BE AFFECTED BY THIS STORM.

ROGOWSKI
Special weather statement, Jun 16, 12:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ACTIVATED THE
SKYWARN NETWORK DUE TO EXPECTED SEVERE WEATHER ACROSS THE REGION
THROUGH 9 PM. THE PRIMARY NET FREQUENCY IS 147.3 ZERO ZERO MEGA
HERTZ. SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE.

LASORSA
Special weather statement, Jun 16, 12:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
145 PM EDT MON JUN 16 2008

VAZ026-037-038-161815-
GREENE VA-ALBEMARLE VA-ROCKINGHAM VA-
145 PM EDT MON JUN 16 2008

...STRONG THUNDERSTORM TO AFFECT WESTERN GREENE...NORTHWEST
ALBEMARLE AND SOUTHEAST ROCKINGHAM COUNTIES...

AT 145 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PORT REPUBLIC...MOVING EAST AT 16 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH...A BRIEF HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

THE COMMUNITIES OF ROCKY BAR...MISSION HOME...SHADY GROVE...SWIFT RUN
AND SAINT GEORGE MAY BE AFFECTED BY THIS STORM.

ROGOWSKI

The radar

The Sterling radar (KLWX), 146 km away, was scanning. The volume nearest the first event began at 17:59 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Grant

When
June 16, 1:00 PM EST
Where
Grant County, Maysville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.120, -79.170

Grant County Emergency Management reported a large tree down on Knobley Road in Maysville.

Thunderstorm Wind, Hampshire

When
June 16, 1:38 PM EST
Where
Hampshire County, 0.53 mi E of Capon Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
39.300, -78.440

Law enforcement reported trees down on power lines in Capon Bridge.

Hail, Berkeley

When
June 16, 10:39 PM EST
Where
Berkeley County, 0.53 mi E of Gerrardstown
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.370, -78.090

A trained spotter reported penny-sized hail in Gerrardstown.

Hail, Berkeley

When
June 16, 10:44 PM EST
Where
Berkeley County, 1.48 mi NNW of (Mrb)shepherd Fld Mr
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.420, -77.990

A trained spotter reported penny-sized hail near Martinsburg.

Thunderstorm Wind, Jefferson

When
June 16, 10:54 PM EST
Where
Jefferson County, 1.2 mi SSE of Bardane
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
39.354, -77.841

Jefferson County Emergency Management reported trees down on Daniel Road in Shenandoah Junction.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2008Every state in 2008This day in weather historyWarnings in West Virginia, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108176, 108178, 108172, 108174, 108180.